Texas, 2007

Tornado and Flash Flooding in Texas, July 25, 2007

July 25, 2007 · NWS CRP · 3 events in 2 counties and zones

Heavy tropical downpours fell across southern Refugio, central San Patricio and west-central Nueces counties. Flooding was reported as well as one tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Heavy tropical downpours fell across southern Refugio, central San Patricio and west-central Nueces counties. Flooding was reported as well as one tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 25, 8:34 AM CST, 19 minutes earlier.

Area forecast discussion, Jul 25, 8:34 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
934 AM CDT WED JUL 25 2007

.UPDATE...SYNOPTIC SCALE ASCENT ASSOCIATED WITH THE UPPER SYSTEM
WL CONTINUE THIS AFTN...AND COMBINE WITH COPIOUS MSTR AND
INCREASING INSTABILITY TO CONTRIBUTE TO SCT/NUMEROUS CONVECTION
THIS AFTN. WL RETAIN THE FFA OWING TO HEAVY RAIN AND POSSIBLE
DEVELOPMENT OF A SFC TROUGH OVR THE CWFA WHICH COULD RESULT IN
TRAINING ECHOES/WIDESPREAD FLASH FLOODING ACRS SEVERAL COUNTIES.
SEA HGTS TO REMAIN WELL BELOW THE SCEC THRESHOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  74  87  75  88  /  70  60  80  50  60
VICTORIA          87  73  85  74  86  /  60  40  80  60  70
LAREDO            84  75  91  75  91  /  90  80  50  60  60
ALICE             85  73  88  74  89  /  80  70  70  40  60
ROCKPORT          87  77  86  80  87  /  60  50  80  60  60
COTULLA           83  72  88  74  88  /  90  80  50  60  60
KINGSVILLE        88  74  88  74  89  /  70  70  80  40  60
NAVY CORPUS       87  78  85  80  88  /  60  50  80  50  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB.

     FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Jul 25, 4:45 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT WED JUL 25 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST
OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH
ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF
SOUTH TEXAS TODAY AND REMAIN OVER THE RIO GRANDE PLAINS TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
COASTAL PLAINS AND THROUGH TONIGHT FOR THE RIO GRANDE PLAINS AND
BRUSH COUNTRY. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH
ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO SATURATED SOIL
CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME RUNOFF AND LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UPPER-LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MEANDER ACROSS
CENTRAL TEXAS THROUGH FRIDAY BEFORE FINALLY DRIFTING WEST INTO
MEXICO OVER THE WEEKEND.  THE LOW WILL INTERACT WITH A WEAK TROPICAL
WAVE TO PRODUCE SCATTERED...AND AT TIMES NUMEROUS...SHOWERS AND
THUNDERSTORMS ACROSS SOUTH TEXAS WITH A THREAT OF LOCALLY HEAVY
RAINFALL.  THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE THURSDAY
THROUGH SATURDAY...BUT SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE WEEKEND. SCATTERED 1 TO 2 INCH AND LOCALIZED 3
TO 6 INCH RAINFALL TOTALS WILL BE POSSIBLE EACH DAY THROUGH
SATURDAY.  THESE RAINFALL TOTALS WILL ADD UP THROUGH THE END OF THE
WEEK LEADING TO AN INCREASING THREAT FOR FLASH FLOODING.  SEVERAL
RIVERS IN THE AREA REMAIN NEAR OR ABOVE FLOOD STAGE DUE TO RECORD
RAINFALL AMOUNTS FOR THE MONTH OF JULY AND ADDITIONAL HEAVY RAINFALL
WILL ONLY EXACERBATE THE RIVER FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/MJG

The radar

The Corpus Christi radar (KCRP), 31 km away, was scanning. The volume nearest the first event began at 14:54 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 tornado. Local standard time, as filed.

Tornado, San Patricio

When
July 25, 8:53 AM CST to 8:55 AM CST
Where
San Patricio County, 3.8 mi NNE of Taft to 4.33 mi NNE of Taft
Rating
EF0
Path length
0.53 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
28.034, -97.366

An EF-0 tornado touched down over open country, near Hwy 188 northeast of Taft.

Flash Flood, San Patricio

When
July 25, 1:55 PM CST to 4:00 PM CST
Where
San Patricio County, 1.19 mi NE of Angelita
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.932, -97.606

Two to four inches of rainfall resulted in U.S. 77 southbound flooded with several feet of water, just south of Odem.

Flash Flood, Nueces

When
July 25, 3:00 PM CST to 5:00 PM CST
Where
Nueces County, Robstown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.780, -97.670

Two to three inches of rain led to numerous road closures in Robstown and stranded motorists. In addition one home was evacuated on Perkins Street due to the flooding.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58601, 58599, 58612.